MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0630
Medical Device Problem Codes Detachment Of Device Component (1104); Physical Resistance (2578); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils.During the procedure, the physician successfully deployed and detached two ruby coils in the target vessel using a non-penumbra microcatheter.The physician then experienced resistance while advancing another ruby coil through the microcatheter, and this ruby coil did not take its intended shape when it was advanced into the target location.The ruby coil was therefore retracted to be removed, and the physician reported feeling resistance while retracting.The embolization coil was reported to have unintentionally detached, and therefore the microcatheter was removed with the embolization coil inside.The procedure was subsequently completed using additional coils, a new ruby coil, and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the ruby coil was folded and twisted together.Conclusions: evaluation of the returned ruby coil revealed that the device was folded and twisted together.This type of damage likely occurred due to the packaging of the device for return to penumbra.Based on the returned condition of the device, the root cause of the reported issues could not be determined.The non-penumbra microcatheter referred to in the complaint was not returned to penumbra for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7306400
Report Number3005168196-2018-00437
Device Sequence Number1741445
Product Code HCG
UDI-Device Identifier00814548013190
UDI-Public00814548013190
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/11/2024
Device Catalogue NumberRBY4C0630
Device Lot NumberF73141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer04/25/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR